Alert archive / West Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 11, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 5, 2008, 5:48 AM EDT for Monongalia County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2008, 5:48 AM EDT (09:48 UTC)
- Expired
- Jul 5, 2008, 8:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Monongalia County, WV
The radar
The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:00 AM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 5, 2:00 AM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 200 AM EDT SAT JUL 5 2008 .SYNOPSIS... A FRONTAL SYSTEM WILL REMAIN NEARLY STATIONARY ACROSS THE OHIO VALLEY AND THE MID ATLANTIC STATES THROUGH THE WEEKEND. THIS WILL KEEP SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS IN THE FORECAST...WITH THE GREATEST CHANCES SOUTH OF INTERSTATE 70. HIGH PRESSURE WILL BRING MAINLY DRY AND WARM CONDITIONS EARLY NEXT WEEK...WITH SHOWER CHANCES RETURNING BY THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... THE STATIONARY FRONT REMAINS ACROSS NORTHERN KY THROUGH NORTHERN VIRGINIA. WAVES RIDING ALONG AND SLIGHTLY NORTH OF THE FRONTAL BOUNDARY ARE RESULTING IN SCATTERED SHWRS FROM NORTHERN WV STRETCHING NE ALONG THE RIDGES. THIS TREND WILL CONTINUE THROUGH TODAY...WITH SOME NORTHERN NUDGE TO THE PRECIP SHIELD AS THE NEXT WAVE RIDES ALONG THE FRONT. WILL KEEP SCATTERED POPS FROM A ZZV/PIT/INDIANA LINE SOUTH TODAY...WITH NUMEROUS SHWRS FROM MGW EASTWARD INTO WESTERN MD. LITTLE OR NO PRECIP IS EXPECTED FROM I-80 NORTHWARD. PRECIP CHANCES WILL DIMINISH TNGT ACROSS ALL AREAS AS THE WAVE EXITS. GIVEN CLOUD COVER...EXPECT HIGH TEMPERATURES COOLER THAN NORMAL TODAY...WITH NEAR NORMAL TEMPS TNGT. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... THE UPPER LEVEL TROUGH WILL CROSS THE REGION SUNDAY INTO SUNDAY NIGHT...WITH SCATTERED SHWRS/TSTMS DIMINISHING SUNDAY NIGHT. WITH A FEW LESS CLOUDS...TEMPERATURES WILL WARM SLIGHTLY TO NEAR NORMAL. && .LONG TERM /MONDAY THROUGH FRIDAY/... FLAT HIGH PRESSURE WILL CROSS THE REGION MONDAY FOR MAINLY DRY AND WARMER CONDITIONS. UNSETTLED CONDITIONS WILL RETURN TO THE AREA FOR TUESDAY INTO THURSDAY AS THE NEXT FRONTAL SYSTEM SLOWLY CROSSES THE REGION. MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT BRINGING DRIER AND SLIGHTLY COOLER CONDITIONS BY THE END OF NEXT WEEK. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... A NEARLY STATIONARY SURFACE BOUNDARY COUPLED WITH A MID LEVEL TROUGH WILL KEEP UNSETTLED WEATHER OVER THE REGION INTO SUNDAY NIGHT. WEAK SURFACE HIGH PRESSURE WILL STABILIZE THE AIRMASS SOMEWHAT FOR LATE MONDAY...BEFORE A COLD FRONT SLIDES SOUTHEAST ACROSS THE AREA TERMINALS TUESDAY INTO WEDNESDAY. IFR CONDITIONS WILL BE POSSIBLE THIS MORNING IN SHOWERS...FOG AND LOW CLOUDS. PREVAILING MVFR CONDITIONS ARE EXPECTED FOR MUCH OF THIS AFTERNOON. WHILE CONDITIONS WILL PREVAIL IN THE VFR RANGE FOR SUNDAY AND MONDAY...PERIODS OF IFR IN AND AROUND STORMS WILL BE POSSIBLE IN AND NEAR STORMS. GENERALLY VFR CONDITIONS ARE THEN EXPECTED FOR TUESDAY...WITH IFR POSSIBLE IN STORMS TUESDAY NIGHT AND WEDNESDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 5, 2:49 AM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 249 AM EDT SAT JUL 5 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-061000- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 249 AM EDT SAT JUL 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 5, 2:59 AM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 259 AM EDT SAT JUL 5 2008 MDZ001-WVZ021>023-041-050900- GARRETT-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...FAIRMONT... MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 259 AM EDT SAT JUL 5 2008 NUMEROUS SHOWERS WILL CROSS NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND THROUGH 5 AM. EXPECT RAINFALL OF ONE QUARTER TO ONE HALF INCH...WITH LOCALLY HIGHER AMOUNTS. TRAVELERS SHOULD BE ALERT FOR RAPID REDUCTIONS IN VISIBILITY AND FOR PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 5, 5:33 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 533 AM EDT SAT JUL 5 2008 MDZ001-WVZ022-023-051100- GARRETT-MONONGALIA-PRESTON- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...MORGANTOWN... KINGWOOD...TERRA ALTA 533 AM EDT SAT JUL 5 2008 SHOWERS WILL CONTINUE TO CROSS AREAS STRETCHING FROM EASTERN MONONGALIA COUNTY TO GARRETT COUNTY MARYLAND THROUGH 7 AM. EXPECT RAINFALL OF ONE QUARTER TO ONE HALF INCH...WITH LOCALLY HIGHER AMOUNTS. TRAVELERS SHOULD BE ALERT FOR RAPID REDUCTIONS IN VISIBILITY AND FOR PONDING OF WATER ON ROADWAYS.
Nearby
Flash Flood Warnings in West Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.